Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 81, NWS Shreveport, LA

August 25, 2016Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Aug 25, 2016, 3:02 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2016, 3:02 PM CDT (20:02 UTC)
Expired
Aug 25, 2016, 6:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Nevada County, AR

The radar

The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:45 PM CDTFLASH FLOOD4 Nw Emmet, ARHIGHWAY 332 WEST OF INTERSTATE 30 WAS COVERED IN HIGH SWIFT MOVING WATER. REPORT VIA PICTURE FROM FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2089 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

164 
WGUS54 KSHV 252002
FFWSHV
ARC057-099-252300-
/O.NEW.KSHV.FF.W.0081.160825T2002Z-160825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHEASTERN HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 600 PM CDT

* AT 301 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOPE...PRESCOTT...EMMET...BLEVINS...PERRYTOWN...MCCASKILL...
  OAKHAVEN AND LANEBURG.

LAT...LON 3398 9368 3398 9365 3396 9362 3396 9359
      3395 9353 3395 9350 3396 9347 3395 9342
      3396 9339 3395 9337 3367 9335 3368 9364
      3399 9370

$$

MBM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:33 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 25, 12:33 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1233 PM CDT THU AUG 25 2016

.AVIATION...
VCTS conditions possible across SHV/TXK/ELD/MLU/GGG/LFK terminal sites
this afternoon. Tempo TSRA possible across MLU/ELD through 26/00Z.
Could see MVFR vsbys from 26/10Z to 26/14Z. Otherwise, VCTS
conditions possible again on Friday. Light and variable winds to
prevail through the terminal forecast period with a slight
southerly component. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  74  93 /  20  60  30  30
MLU  74  92  73  93 /  20  50  20  20
DEQ  73  88  72  91 /  20  60  30  30
TXK  74  89  72  91 /  20  60  30  30
ELD  73  90  73  92 /  20  50  20  20
TYR  74  88  73  91 /  20  60  30  30
GGG  74  89  73  91 /  20  60  30  30
LFK  75  90  74  91 /  20  60  20  30

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/05/05
Hazardous weather outlook, Aug 25, 11:56 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU AUG 25 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1156 AM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY WITH ISOLATED
ACTIVITY TO CONTINUE OVERNIGHT. ANY MID TO LATE DAY STRONG STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND
CLOUD TO GROUND LIGHTNING. HOWEVER...NO WIDESPREAD SEVERE
THUNDERSTORM THREAT IS EXPECTED. THE RECENT HEAVY RAINS AND
SATURATED SOILS COULD LEAD TO ISOLATED FLOODING IN LOW-LYING OR
POOR DRAINAGE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. AIR TEMPERATURES
WILL LINGER IN THE LOWER 90S...COMBINED WITH THE HIGH HUMIDITY...
AFTERNOON HEAT INDICES WILL BE NEAR 105 OVER THE WEEKEND AND
POSSIBLY ABOVE 105 DEGREES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND AMATEUR
RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:20 PM CDTSpecial Weather StatementSHVMiller40 min
Aug 25, 3:48 PM CDTSpecial Weather StatementSHVLittle River42 min
Aug 25, 3:52 PM CDTAreal Flood AdvisorySHVColumbia, Hempstead, Lafayette, Miller, Nevada3 hr
Aug 25, 4:28 PM CDTAreal Flood AdvisorySHVHempstead, Little River, Miller2 hr
Aug 25, 4:41 PM CDTFlash Flood WarningSHVUnion4 hr
Aug 25, 5:04 PM CDTAreal Flood AdvisorySHVLittle River116 min
Aug 25, 5:29 PM CDTSpecial Weather StatementSHVLittle River46 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.